MAUDE Adverse Event Report: MERZ NORTH AMERICA RADIESSE+ DERMAL FILLER; INJECTABLE IMPLANT

MERZ NORTH AMERICA RADIESSE+ DERMAL FILLER; INJECTABLE IMPLANT
Catalog Number 8063M0K1
Health Effect - Clinical Codes Cellulitis (1768); Necrosis (1971); Pain (1994); Skin Discoloration (2074); Swelling (2091)
Date of Event 04/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the adverse events of necrosis, cellulitis, and impetigo were deemed to meet serious injury criteria of requiring medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse+ dermal filler lot# 100086965 was reviewed.No nonconformances were discovered that would have contributed to these events.A lot search was conducted on lot 100086965 and no similar events were noted.
 
Event or Problem Description
On (b)(6) 2016, a (b)(6) female patient was injected with one 1.5cc syringe of radiesse+ to the nasolabial folds and 40 units of botox to an unknown area.On the night of (b)(6) 2016, the patient felt more pain and swelling than normal in the injected areas.She applied ice.Within one to two days, patient presented to a walk-in clinic.She was told she may have iced the area too much, causing frost bite.She was referred back to her injector and was seen on (b)(6) 2016.Patient was diagnosed with impetigo and cellulitis and started on keflex and bactroban.The affected area involved the left nasolabial fold, extending about three inches along the fold, up the side of the nose and to the tip edge of the nose.Reporter described the skin as black and dead.Patient was referred to a dermatologist, who suggested patient see a plastic surgeon.The patient started hyperbaric oxygen treatments on an unknown date and has had two treatments.She was seen in follow-up appointments with injector on (b)(6) 2016.On (b)(6) 2016, injector provided patient with samples of cialis 5mg to take once daily.As of patient's last follow up visit with injector, she was doing much better.She was healing.Patient's pre-existing medical conditions reported as none.Patient has been getting injected with fillers for years.Concomitant medication reported as botox.On 21-apr-2016, follow-up information was received from the dermatologist to whom patient was referred.She stated she did not treat the patient.Patient was seen by a plastic surgeon in the dermatologist's office and referred for hyperbaric oxygen treatments due to a diagnosis of skin necrosis.She said they do not have further information about the patient as treatment is being managed through the primary care physician, who was the injector.On 21-apr-2016, follow-up information was received from the injector.Patient's diagnoses were necrosis and cellulitis with superficial impetigo.Treatment reported as hyperbaric oxygen treatments, oral keflex, cialis 5mg, and topical bactroban.
 
Event or Problem Description
On 08-jun-2016, follow up information was received from the reporter.The patient has not returned for follow-up and the injector's office reported patient has been advised not to speak with them.

Brand Name
RADIESSE+ DERMAL FILLER
Common Device Name
INJECTABLE IMPLANT
Manufacturer (Section D)
MERZ NORTH AMERICA
4133 courtney road
franksville WI 53126
MDR Report Key5659398
Report Number2135225-2016-00014
Device Sequence Number218767
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$31801061000869655
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/06/2018
Device Catalogue Number8063M0K1
Device Lot Number100086965
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR